Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 156, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Sep 25, 2025, 1:39 AM EDT for Lawrence County, Ohio; Boyd County, Greenup County, Kentucky. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 25, 2025, 1:39 AM EDT (05:39 UTC)
- Expired
- Sep 25, 2025, 8:49 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH
The radar
The Charleston,WV radar (KRLX), 89 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 1:02 AM EDT, 37 minutes earlier.
Area forecast discussion, Sep 25, 1:02 AM EDT, 37 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 102 AM EDT Thu Sep 25 2025 .SYNOPSIS... Expect showers/storms through today with cold frontal passage expected by early Friday. Activity remains a possibility through the weekend as a few upper level disturbances pass by. && .NEAR TERM /THROUGH TONIGHT/... As of 100 AM Thursday... Today focus turns to a synoptic feature that will provide unsettled weather to the area for most of this period. This feature is a quasi-stationary frontal boundary which will or is forecast to inch toward the area and pass through eventually by the end of this period. PoPs will be high through the morning and afternoon but will taper off by the evening and subsequently end by late tonight. Thunderstorm potential will be during the morning and afternoon at which point the chances will be slightly higher with modest instability and shear which could promote some stronger convection with heavier rain rates. The main threat will be flash flooding as we are elevated for excessive rainfall. PWATs are down some from the previous day to 1.5 inches and DCAPE is a lot higher than the previous day therefore heavy downpours will have potential to come to fruition. Over the last day or so areas along the Ohio River and northwest of there are the areas that received the most rainfall amounts. This will be a hot spot for flash flooding potential more than the other areas and especially along the mountains who have had less rainfall totals as well as having higher flash flood guidance today. Temperatures today will rise to average for this time of year and overnight lows will drop only to above average as cloudy conditions will prevail. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... As of 1215 AM Thursday... Although a cold front will have already moved east of the area by Friday morning, an upper trough will push through the region. With some lingering moisture in the mountains and southern counties, these areas could see some showers. Models show that as the upper trough pulls away from the region, it leaves behind a cut off low over the southeast United States. This upper low will push some moisture back into the area, allowing for chances of showers and possible a few thunderstorms Friday night through the weekend. The best chances for this precipitation will be over the mountains and southern counties. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 1215 AM Thursday... Models show the upper level low continuing to be near the area through Monday. This will allow for the chances of showers and possibly thunderstorms, with the best chances over the mountains and southern counties. The low finally shifts away from the region on Tuesday, although lingering moisture means that some showers can still not be ruled out. Models finally show high pressure building in for Wednesday, providing mostly dry weather. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... As of 130 AM Thursday... Conditions will progressively deteriorate through the overnight and morning hours with some IFR at times under heavy shower activity. CIGs will then lift slight to MVFR or better by the afternoon as a frontal passage commences. By late afternoon VFR should come to light however it will be short lived as guidance has widespread VIS restrictions along with low stratus inundating the area overnight tonight. Winds will be southwesterly today and then changing direction as frontal passage takes palace to where winds will be out of the northwest but then to light and variable tonight. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing of rainfall and associated restrictions will likely vary. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 09/25/25 UTC 1HRLY 03 04 05 06 07 08 09 10 11 12 13 14 EDT 1HRLY 23 00 01 02 03 04 05 06 07 08 09 10 CRW CONSISTENCY H H H H H M H M M H L M HTS CONSISTENCY L M H H M M M H M M L M BKW CONSISTENCY M L H H M H H H H M M M EKN CONSISTENCY H H M L L L L L L L L M PKB CONSISTENCY H H M M H M H H H H H H CKB CONSISTENCY M H M L L L L M M H M H AFTER 06Z FRIDAY... IFR is possible at night with low stratus and/or fog through the weekend. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...RPY/JZ NEAR TERM...JZ SHORT TERM...RPY LONG TERM...RPY AVIATION...JZ
In the hours before
Local storm report, Sep 24, 8:36 PM EDT, 5 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
836 PM EDT Wed Sep 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Flash Flood 2 W Beech Fork State Pa 38.29N 82.45W
09/24/2025 Wayne WV Public
Street/road flooded/closed.
&&Local storm report, Sep 24, 8:37 PM EDT, 5 hours 2 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
837 PM EDT Wed Sep 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM Flash Flood 4 SE Ceredo 38.35N 82.50W
09/24/2025 Wayne WV Public
Street/road flooded/closed.
&&Special weather statement, Sep 25, 1:30 AM EDT, 9 minutes before
Special Weather Statement
National Weather Service Charleston WV
130 AM EDT Thu Sep 25 2025
KYZ101-103-250615-
Boyd-Greenup-
130 AM EDT Thu Sep 25 2025
...HEAVY RAIN WILL CAUSE RAPID RISES ON STREAMS IN NORTHWESTERN BOYD
AND SOUTHEASTERN GREENUP COUNTIES...
Locations impacted include...
Ashland, Naples, Flatwoods, Russell, Raceland, Worthington,
Bellefonte, Westwood, and Summit.
Heavy rain will cause rapid rises on streams and creeks to near
bankfull. This may cause ponding of water on roadways and water
problems in low-lying areas.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3856 8273 3854 8270 3847 8263 3837 8282
3842 8287
TIME...MOT...LOC 0528Z 234DEG 20KT 3843 8283
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 3:02 AM EDT | Flash Flood Warning | RLX | Mason | 3 hr |
| Sep 25, 2:08 AM EDT | Flash Flood Warning | RLX | Gallia, Lawrence | 7 hr |
| Sep 25, 8:49 AM EDT | Areal Flood Warning | RLX | Lawrence | 6 hr |
| Sep 25, 1:30 AM EDT | Special Weather Statement | RLX | Boyd | 45 min |
| Sep 25, 5:18 AM EDT | Special Weather Statement | RLX | Greenup | 27 min |
| Sep 25, 5:59 AM EDT | Flash Flood Warning | RLX | Greenup | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.